Vermont, 2011Winter Storm and Lightning Strike in Vermont, February 5 to 6, 2011
February 5 to 6, 2011 · NWS BTV · 17 events in 17 counties and zones
A strong, potent upper atmospheric system, as well as a developing surface low, raced across the Ohio River Valley during the afternoon of February 5th. This system intensified and moved rapidly across south central New York during the evening (994 mb at 7pm EST) and New England into the Gulf of Maine by early morning of the 6th (980 mb at 1am EST).
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $335,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong, potent upper atmospheric system, as well as a developing surface low, raced across the Ohio River Valley during the afternoon of February 5th. This system intensified and moved rapidly across south central New York during the evening (994 mb at 7pm EST) and New England into the Gulf of Maine by early morning of the 6th (980 mb at 1am EST).
This quick-hit storm started around dusk and was largely finished by midnight with snowfall rates up to 3 inches per hour. A heavy wet snowfall (8:1 snow/water ratios) of 6 to 12 inches occurred across the northern third of Vermont, 4 to 8 inches of snow and sleet with some freezing rain across the central third of Vermont and primarily sleet and freezing rain with a few inches of snow across southern Vermont. In addition, there were several organized lines of thunderstorms that contained snow, sleet or freezing rain that moved across the entire state between 830 and 10 pm EST.
Snow depths (and Snow water equivalents) after this storm were generally 18 to 30 inches (4 to 6 inches in the valleys with 36 inches or greater (6+ inches) across the higher terrain. This resulted in heavy snow loads and nearly a dozen structure failures of garages, barns and carports. A few of these barn collapses have injured or killed livestock, including in the towns of Chester (Windsor county) and Enosburg Falls (Franklin county) to name a few.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 5, 2:31 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 5, 2:31 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
231 PM EST SAT FEB 5 2011
.SYNOPSIS...
LOW PRESSURE DEVELOPING OUT OF THE LOWER OHIO RIVER VALLEY WILL
TRACK ACROSS THE NORTHEAST LATE THIS AFTERNOON...AND OFF THE NEW
ENGLAND COAST TONIGHT. WIDESPREAD SNOWFALL IS EXPECTED OVERNIGHT
WITH THE POSSIBILITY OF SLEET MIXING IN ACROSS SOUTHERN VERMONT.
CLOUDY SKIES AND SOME LINGERING MOUNTAIN SNOW SHOWERS ARE POSSIBLE
FOR SUNDAY...BEFORE A WEAK LOW PRESSURE SYSTEM BRINGS ANOTHER ROUND
OF LIGHT SNOW TO THE REGION MONDAY AFTERNOON AND NIGHT.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 1116 AM EST SATURDAY...VISIBLE SATELLITE LOOP SHOWING
MOSTLY SUNNY SKIES ACROSS THE REGION AT THIS TIME...EXCEPT FOR
SOUTHERN VERMONT. THIS HAS ALLOWED TEMPERATURES TO CLIMB INTO THE
30S IN SOME LOCATIONS ACROSS THE REGION. HAVE MADE SOME
ADJUSTMENTS TO MAX TEMPERATURES FOR TODAY BASED ON GFS LAMP
GUIDANCE AND 06Z GFS MOS GUIDANCE. CLOUDS AND PRECIPITATION ARE
SLOW TO MOVE INTO THE REGION...AS STILL PLENTY OF DRY AIR IN THE
LOWER LEVELS OF THE ATMOSPHERE. HAVE LOWERED POPS FOR
TODAY...BASED ON CURRENT RADAR TRENDS AND LATEST GFS LAMP
GUIDANCE. WILL ALSO MENTION A CHANCE OF SNOW LATE THIS
AFTERNOON...ALTHOUGH SOME OF THIS MAY HOLD OFF UNTIL THIS EVENING
ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. WILL UPDATE THE
ZONE FORECASTS AND GRIDS TO REFLECT THE ABOVE THINKING.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH MONDAY NIGHT/...
AS OF 441 AM EST SATURDAY...AS MENTIONED ABOVE...OPERATIONAL
MODELS HAVE FINALLY COME INTO GOOD AGREEMENT WITH MOST FAVORING
THE MORE NORTHWESTWARD TRACK WE'VE BEEN TALKING ABOUT THE PAST 2
DAYS. STILL A FEW QUESTION MARKS THOUGH IN REGARDS TO HOW MUCH QPF
WHICH IS LARGELY BASED ON WHETHER OR NOT LOW PRESSURE AT 700MB
CLOSES OFF OR STAYS AN OPEN WAVE. MODEL CONSENSUS IS THAT THE FLOW
AT 700 MB STAYS AS AN OPEN WAVE...BUT THE LAST FEW RUNS OF THE NAM
HAVE INDICATED A CLOSED CIRCULATION OVER THE NORTHEAST WHICH LEADS
TO A MORE NORTHWARD PUSH AND INCREASED PRECIP IN THE DEFORMATION
AREA. THROUGH COORDINATION WITH HPC AND SURROUNDING OFFICES...A
BLEND OF GUIDANCE HAS BEEN USED WHICH GENERALLY GIVES 0.5-1 INCH
OF QPF FOR CENTRAL AND SOUTHERN PORTIONS OF THE AREA...AND A
QUARTER TO HALF INCH ACROSS NORTHERN PORTIONS. BASED ON THE
PROJECTED TRACK CURRENT FEELING IS THAT THE NORTHERN SAINT
LAWRENCE VALLEY WILL REMAIN GENERALLY DRY...BUT WOULDN'T BE
SURPRISED TO SEE SOME ACCUMULATION THERE. THERMAL PROFILES
INDICATE THIS WILL BE A RELATIVELY WARM SYSTEM WITH GENERAL SNOW-
TO-LIQUID RATIOS LIKELY AROUND 12:1 BASED ON CLIMATOLOGY FOR THESE
TYPES OF EVENTS. IN ADDITION...FORECAST SOUNDINGS SHOW THE
POTENTIAL FOR SOME MIXED PRECIPITATION FOR THE BEGINNING OF THE
EVENT ACROSS SOUTHERN VERMONT...MOST LIKELY IN THE FORM OF SLEET.
00Z THERMAL PROFILES WERE FAIRLY MARGINAL IN THIS REGARD...BUT
NOTICE THE NEW 06Z NAM IS A BIT WARMER THAN THE PREVIOUS RUNS. FOR
NOW HAVE ONLY MENTIONED A CHANCE FOR SLEET...BUT THIS WILL NEED TO
BE CLOSELY MONITORED AS WE GET CLOSER TO THE EVENT LATER THIS
AFTERNOON.
ALL THIS SAID...WINTER STORM WARNINGS HAVE BEEN POSTED FOR THE
MAJORITY OF VERMONT AND ESSEX COUNTY OF NEW YORK FOR ACCUMULATIONS
OF 6-10 INCHES. ACROSS THE REMAINDER OF NORTHERN NEW YORK AND FAR
NORTHWESTERN VERMONT WE'RE LOOKING AT GENERALLY 2 TO 5 INCHES WITH
WINTER WEATHER ADVISORIES POSTED.
SYSTEM QUICKLY MOVES OUT OFF THE NEW ENGLAND COAST AND INTO THE GULF
OF MAIN SUNDAY MORNING LEAVING BEHIND GENERALLY CLOUDY SKIES AND
SOME LINGERING MOUNTAIN SNOW SHOWERS. NOT MUCH OVERALL AIRMASS
CHANGE EXPECTED WITH LITTLE COLD AIR BEHIND THE LOW SO LOOKING FOR
MAX TEMPS SUNDAY TO ONCE AGAIN BE IN THE UPPER 20S TO LOWER 30S.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 231 PM EST SATURDAY...POTENTIAL IN THE EXTENDED FOR SEVERAL
DAYS OF LGT -SW/S- AS A SERIES OF LOWS TO AFFECT THE
REGION...ESPECIALLY NORTHERN PORTIONS OF THE AREA. EXITNG SYSTEM
DURING THE DAY TUESDAY WILL KEEP NORTHERLY FLOW OVER THE AREA W/
-SW OVER CWA...WANING LATE IN THE DAY IN HIR ELEV OF NE VT. NEXT
CHANCE FOR PRECIP WILL BE LATE WED INTO EVEWNING HRS AS MDLS BRING
UPPER TROUGH THRU AREAFOR ROUND OF LGT -SW. ANOTHER LOW DEVELOPS
LATE THURSDAY INTO FRIDAY OVER GREAT LKS REGION. W/ LARGE RIDGE TO
THE SOUTH AND THIS SYSTEM LIFTING NE INTO QUEBEC...LIMITED
QPF/AFFECTED ZONES...SO WILL BE CONCENTRATED IN NORTHERN AREAS.
ANOTHER MORE POTENT LOW MAKES A RUN AT THE REGION
SATURDAY...SKIRTING THE GREAT LKS. SFC RIDGING BETWEEN ALL THESE
SYSTEMS WILL BE TO TIMING OF PRECIP FOR EACH SYSTEM. SOME MDL
DIFFERENCES ON STRENGTH OF EACH RIDGE IN BETWEEN PRECIP
EVENTS...SO WILL KEEP POPS LOW ATTM. TEMPS FOR THE EXTENDED FOR BE
AT OR BLW NORMAL DUE TO EXTENSIVE NNW FETCH BEHIND EACH EXITING
SYSTEM. 850 TEMPS RANGING FROM -16C TO -28C. THESE
TEMPS...COMBINED WITH RIDGING OVERNGT AND CLRING SKIES WILL PUT
TEMPS WELL BLW ZERO...ESPECIALLY ON WED/FRI NGTS.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...VFR CONDITIONS ACROSS THE AREA WILL GIVE WAY
TO A MIX OF MVFR/IFR CONDITIONS AS WINTER STORM APPROACHES THE
AREA. SNOW WILL BEGIN BY 20Z-22Z THIS AFTNOON WHICH MAY LWR VSBY
DOWN TO 3-4SM AT TIMES...DROPPING DOWN TO 1/2SM TO 3SM IN HEAVIER
SNOWS (RUT MAY SEE PL MIX AFT 06Z SUN). BY 08Z-10Z SUN...COND
IMPROVE TO MVFR W/ SOME VFR BY 18Z FOR BTV/PBG. SOUTH WINDS
10-20KTS INTIALLY...BECM LGT/VAR OVERNGT DURING HEAVIEST
PRECIP...THEN BECM WNW 5-10KTS AFT 10Z-12Z SUN.
OUTLOOK 18Z SUNDAY THROUGH THURSDAY...
18Z SUNDAY THROUGH 12Z MONDAY...VFR...EXCEPT MVFR IN MOUNTAIN SNOW
SHOWERS.
12Z MONDAY THROUGH 18Z TUESDAY...PERIODS OF MVFR/IFR IN LIGHT SNOW
AS AN UPPER TROUGH PASSES THROUGH THE REGION.
18Z TUESDAY THROUGH 12Z WEDNESDAY...VFR...EXCEPT MVFR IN MOUNTAIN
SNOW SHOWERS.
12Z WEDNESDAY THROUGH 00Z THURSDAY...MVFR/IFR SNOW SHOWERS POSSIBLE
AS AN ARCTIC FRONT PUSHES SOUTHWARD INTO THE REGION.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR VTZ001-002-
016.
WINTER STORM WARNING UNTIL 7 AM EST SUNDAY FOR VTZ003>012-
017>019.
NY...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR NYZ028>031-
087.
WINTER STORM WARNING UNTIL 7 AM EST SUNDAY FOR NYZ034-035.
&&
SYNOPSIS...LAHIFF
NEAR TERM...WGH
SHORT TERM...LAHIFF
LONG TERM...JN
AVIATION...LAHIFF/JNHazardous weather outlook, Feb 5, 4:03 AM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
403 AM EST SAT FEB 5 2011
NYZ034-035-VTZ003>012-017>019-060915-
WESTERN ESSEX-EASTERN ESSEX-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
403 AM EST SAT FEB 5 2011
...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF SNOW IS EXPECTED FOR THE NORTH COUNTRY MONDAY
AFTERNOON AND NIGHT...THOUGH ACCUMULATIONS WILL BE LIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ028>031-087-VTZ001-002-016-060915-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-EASTERN FRANKLIN-
403 AM EST SAT FEB 5 2011
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHWEST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF SNOW IS EXPECTED FOR THE NORTH COUNTRY MONDAY
AFTERNOON AND NIGHT...THOUGH ACCUMULATIONS WILL BE LIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ026-027-060915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-
403 AM EST SAT FEB 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
LIGHT SNOW IS LIKELY LATE THIS EVENING AND OVERNIGHT...WITH
OVERALL ACCUMULATIONS BELOW ADVISORY CRITERIA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ANOTHER ROUND OF SNOW IS EXPECTED FOR THE NORTH COUNTRY MONDAY
AFTERNOON AND NIGHT...THOUGH ACCUMULATIONS WILL BE LIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Event by event
13 winter storm, 3 winter weather, 1 lightning. Local standard time, as filed.
Winter Storm, Eastern Addison
- When
- February 5, 4:00 PM EST to February 6, 2:00 AM EST
- Where
- Eastern Addison forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
A heavy wet snow mixed with sleet and freezing rain occurred as well as 15 to 30 minutes of thunder and lightning. Snowfall accumulations were 6 to 10 inches, including 10 inches in Lincoln and 7 inches in Bridport.
Winter Storm, Western Addison
- When
- February 5, 4:00 PM EST to February 6, 1:00 AM EST
- Where
- Western Addison forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
A heavy wet snow mixed with sleet and freezing rain occurred as well as 15 to 30 minutes of thunder and lightning. Snowfall accumulations were 6 to 10 inches, including 10 inches in Lincoln and 7 inches in Bridport.
Winter Weather, Eastern Rutland
- When
- February 5, 4:00 PM EST to February 6, 1:00 AM EST
- Where
- Eastern Rutland forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
A heavy wet snow quickly changed to a prolonged period of sleet and freezing rain as well as some thunderstorms. Combined snow and sleet accumulations were 3 to 6 inches.
Winter Weather, Western Rutland
- When
- February 5, 4:00 PM EST to February 6, 1:00 AM EST
- Where
- Western Rutland forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
A heavy wet snow quickly changed to a prolonged period of sleet and freezing rain as well as some thunderstorms. Combined snow and sleet accumulations were 3 to 6 inches.
Winter Weather, Windsor
- When
- February 5, 4:00 PM EST to February 6, 1:00 AM EST
- Where
- Windsor forecast zone
- Property damage
- $35,000
- Reported by
- COOP Observer
A heavy wet snow quickly changed to a prolonged period of sleet and freezing rain as well as some thunderstorms. Combined snow and sleet accumulations were 3 to 6 inches. The weight of this additional snow, sleet and freezing rain contributed to several roof barn collapses in Chester.
Winter Storm, Eastern Chittenden
- When
- February 5, 5:00 PM EST to February 6, 3:00 AM EST
- Where
- Eastern Chittenden forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
A heavy wet snow mixed with sleet as well as 15 to 30 minutes of thunder and lightning. Snowfall accumulations were 6 to 12 inches, including 10 inches at the NWS office in South Burlington and Westford.
Winter Storm, Western Chittenden
- When
- February 5, 5:00 PM EST to February 6, 2:00 AM EST
- Where
- Western Chittenden forecast zone
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
A heavy wet snow mixed with sleet as well as 15 to 30 minutes of thunder and lightning. Snowfall accumulations were 6 to 12 inches, including 10 inches at the NWS office in South Burlington and Westford. An un-occupied barn collapsed due to the weight of the snow in Essex.
Winter Storm, Grand Isle
- When
- February 5, 5:00 PM EST to February 6, 2:00 AM EST
- Where
- Grand Isle forecast zone
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 44.797, -73.295 (the zone’s center; the record gives no point)
A heavy wet snow as well as 10 to 15 minutes of thundersnows occurred with snowfall accumulations of 6 to 10 inches, including 9 inches in Grand Isle.
Winter Storm, Lamoille
- When
- February 5, 5:00 PM EST to February 6, 3:00 AM EST
- Where
- Lamoille forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
A heavy wet snow as well as 10 to 15 minutes of thundersnows occurred with snowfall accumulations of 6 to 10 inches, including 9 inches in Morrisville with 8 inches in Jeffersonville and Eden.
Winter Storm, Orange
- When
- February 5, 5:00 PM EST to February 6, 2:00 AM EST
- Where
- Orange forecast zone
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 44.006, -72.377 (the zone’s center; the record gives no point)
A heavy wet snow along with sleet, freezing rain and 10 to 15 minutes of thundersnows occurred with snowfall accumulations of 6 to 9 inches, including 8 inches in Brookfield. The weight of the heavy wet snow contributed to a few barn roof failures in Wells River and Tunbridge.
Winter Storm, Washington
- When
- February 5, 5:00 PM EST to February 6, 3:00 AM EST
- Where
- Washington forecast zone
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
A heavy wet snow along with sleet, freezing rain and 10 to 15 minutes of thundersnows occurred with snowfall accumulations of 6 to 10 inches, including 10 inches in Cabot, 8 inches in Waterbury and Marshfield and 7 inches in Plainfield.
Winter Storm, Caledonia
- When
- February 5, 6:00 PM EST to February 6, 4:00 AM EST
- Where
- Caledonia forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
A heavy wet snow mixed with sleet and freezing rain occurred as well as 15 to 30 minutes of thunder and lightning. Snowfall accumulations were 6 to 10 inches, including 10 inches in Sheffield, 9 inches in Sutton and Walden with 8 inches in St. Johnsbury. Lightning struck the NOAA Weather Radio transmitter at Burke Mountain, which caused it to go off-air for awhile.
Winter Storm, Eastern Franklin
- When
- February 5, 6:00 PM EST to February 6, 3:00 AM EST
- Where
- Eastern Franklin forecast zone
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
A heavy wet snow as well as some lightning and thunder occurred with snowfall accumulations of 8 to 12 inches, including 12 inches in Enosburg Falls with 10 inches in St. Albans and Swanton. A barn collapsed due to the weight of the snow in Enosburg Falls.
Winter Storm, Western Franklin
- When
- February 5, 6:00 PM EST to February 6, 2:00 AM EST
- Where
- Western Franklin forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
A heavy wet snow as well as some lightning and thunder occurred with snowfall accumulations of 8 to 12 inches, including 12 inches in Enosburg Falls with 10 inches in St. Albans and Swanton.
Winter Storm, Orleans
- When
- February 5, 6:00 PM EST to February 6, 4:00 AM EST
- Where
- Orleans forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
A heavy wet snow along with sleet and 10 to 15 minutes of thundersnows occurred with snowfall accumulations of 7 to 14 inches, including 14 inches in Irasburg, 10 inches in Newport and 7 inches in Stannard.
Winter Storm, Essex
- When
- February 5, 7:00 PM EST to February 6, 4:00 AM EST
- Where
- Essex forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
A heavy wet snow as well as 15 to 30 minutes of thundersnows occurred with snowfall accumulations of 8 to 12 inches, including 10 inches in Island Pond.
Lightning, Addison
- When
- February 5, 9:15 PM EST
- Where
- Addison County, 0.84 mi WSW of West Addison
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 44.074, -73.415
A lightning strike started a fire that eventually destroyed an un-occupied seasonal camp in Addison.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Jersey, February 5, 20119 injured · 13 events
- Winter Storm and Winter Weather in New York, February 5 to 6, 2011$95,000 · 9 events
- Winter Weather in Pennsylvania, February 5, 20115 injured · 10 events
- Winter Storm in New York, February 5 to 6, 2011$50,000 · 2 events
- Winter Weather in New York, February 5 to 6, 201124 events
- Heavy Snow and Winter Weather in Indiana, February 5, 201118 events
- Winter Storm and Winter Weather in Illinois, February 5, 201115 events
- High Surf in Hawaii, February 5 to 9, 201113 events
- Winter Storm and Heavy Snow in Maine, February 5 to 6, 201113 events
- Winter Weather in Maryland, February 5, 201110 events
- Heavy Snow and Winter Weather in Ohio, February 5, 20118 events
- Strong Wind in New Jersey, February 5 to 6, 2011$7,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 272167, 272168, 272197, 272198, 272202, 272169, 272170, 272178, 272181, 272182, 272190, 272164, 272171, 272172, 272184, 272174, 272208.